Jump to content
CrazyBoards.org

Recommended Posts

This isn't really a meaningful question as I understand it. Define "strongest." Do you mean D2 blockade? Sedation? Highest potency at lowest dose? Most efficacy as a mood stabilizer?

You've been on Haldol, which is the big dog of D2 blockade (which is not the be-all and end-all of AP effect, but it's one of the common benchmarks.) Here's a decent table on that topic...

Why are you thinking your rx now need a change?

Link to comment
Share on other sites

Because I've been having auditory hallucinations again and been suicidally depressed again. I mean high potency at lowest dose.. and I guess most efficacy as a mood stabilizer. Sorry for the vague question

Having been on everything but geodon, honestly, I'd have to say zyprexa gives you the most for the dose. I found it strangely effective for agitated, all over the place depressions. It takes the depressive sx away, but in a less agitating way than abilify. And seems to be the best at not inducing mania. Risperidol seems really good for psychosis, too, and has reduced some of my depressive sx., but seems less sedating, overall. Not so good for anxiety.

Of course, zyprexa also can cause the worst side effects, mood sugar wise. If I could still tolerate zyprexa, I would still be on it.

There is no god, apparently.

Anna

Link to comment
Share on other sites

I've been on Zyprexa, Abilify, and Seroquel, and Zyprexa was the most sedating and leveling. Couldn't deal with the weight gain, though. Hell, I think I gained just by breathing when I was on it. I tried Abilify after my gastric bypass, hoping to get off my seroquel, but it was a horrible drug for me side effect wise. Nothing but terrible anxiety, akasthisia, and general bad juju. I deal with the carb cravings of seroquel, because, ultimately it's what works best for me.

Link to comment
Share on other sites

I've been on most of the atypical antipsychotics and I have to agree that Zyprexa is the best medication around. Zyprexa works really well as an antipsychotic and mood stabilizer. I was on it for several months but I gained 24 pounds in the 5 months I took it. Also, though I've never been on it, Clozaril is told to work in cases where other antipsychotics fail to work for some people. Just requires weekly, then biweekly blood work.

Link to comment
Share on other sites

Unfortunately, my pdoc won't even move me to rispedal because he knows I'm terrified of weight gain even if I told him I'm okay with it as long as it controls my symptoms. I'm still on abilify, 15 mg and topamax 100 mg and it's not doing its job.

Link to comment
Share on other sites

Unfortunately, my pdoc won't even move me to rispedal because he knows I'm terrified of weight gain even if I told him I'm okay with it as long as it controls my symptoms. I'm still on abilify, 15 mg and topamax 100 mg and it's not doing its job.

no offense, but part of me really feels for your pdoc and having to be in his shoes right now...

Every time you have asked about a medication here, one of the only things you ask about is the potential for even the slightest amount of weight gain. You say you can't handle weight gain because of preexisting eating issues, etc. A lot of people on medications have had and do have various types of eating disorders and ranging from degrees of severity. Sometimes one needs to think about getting well instead of the *potential* for some minimal weight gain. In reality, most medications have the *potential* to cause weight gain. That does not mean that they do in all people. Some might cause weight lose, and others might not do anything... everyone is different and everyone reacts to medications differently.

If you can't go on medications that might make you better and, instead, your doctor feels that he may need to tiptoe around to medications with the lowest occurrence of weight gain, but not the best medication for your condition... well, that is not in your best interest.

From what you said your doc's answer was, he would probably be afraid to put you on anything that might cause even a little weight gain because you have obviously made such a big deal about it to him. If you are serious about taking control of your mental health, maybe you should have a discussion with your doctor about the new priorities you have set. This does not mean going on a medication that will make you gain 50 pounds, but just because something states that one of the side effects of a medication could be weight gain, that does not necessarily mean that it will happen to you and you need to be willing to give it a chance.

I'm late for something... this probably makes no sense....

Link to comment
Share on other sites

I will make it clear to him when I see him on sunday ( have to see him weekly now, because instead of having me confined I have to see him weekly, can't have me confined because he'll disrupt my medical schooling) that I will handle weight gain this time. I told him that but he was just too paranoid about it. I think I made him too paranoid about it over time... It's all my fault, really.

Link to comment
Share on other sites

You don't own his reaction. You don't "make" him anything. That's angst that you don't get to pile on to your baggage.

He's basing decisions on your input and feedback, because, as Ophelia pointed out, you mention wt gain with each med you've asked about on this and other boards. There is little to no point in prescribing a medication that the patient does not take, and your concern has been so clear and consistent that a known association with weight gain would seem (from my perspective, anyway) to be a major risk for non-compliance with care. That's not "being paranoid" on his part - that's trying to improve your chances of participating fully in treatment.

BTW - The fact that you are even willing to discuss considering meds with the possibility of weight gain as a side effect is, if anything, a GOOD sign in your case as far as the effect of the Abilify goes. I recall many past posts in which weight gain was a no-starter for you.

Link to comment
Share on other sites

Oh okay. so this is a good effect of abilify on me? is that what you meant? I'm not sure I read your statement right..

I'm sorry about all of this...

i know I'm so messed up as it is. but this time, i'm being fully conscious and aware that if he switches me on risperdal and i do gain weight i won't complain and i will comply with medications, just so long as all the fucked up things in my head go away because the abilify isn't doing its job. The risperdal made it all go away when i was on it (and under a different pdoc who, unfortunately, didn't do psychotherapy).

Link to comment
Share on other sites

i know I'm so messed up as it is. but this time, i'm being fully conscious and aware that if he switches me on risperdal and i do gain weight i won't complain and i will comply with medications, just so long as all the fucked up things in my head go away because the abilify isn't doing its job. The risperdal made it all go away when i was on it (and under a different pdoc who, unfortunately, didn't do psychotherapy).

was there a particular reason why you went off of this medication if it was working well?

Link to comment
Share on other sites

I switched pdocs. And my new pdoc is particularly fond of abilify. I've tried convincing him putting me back on risperdal, but to no avail.

ok, you switched pdocs... that kind of thing happens all the time. But you are saying that because this current guy is so partial to the drug abilify, that he actually took you *off* of medication that was helping you just to put you on his preferential drug? Am I getting this right or is there more to this story?

Link to comment
Share on other sites

You got it right. Actually, this is the story: he is my first pdoc (Pdoc A), then my mom switched me to pdoc B, then I asked to be switched back to pdoc A, who put be back to abilify. Pdoc B was the one who put me on risperdal. When i went back to pdoc A, he put me back on abilify.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...